Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 501, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2011, 1:20 AM CDT for Pottawatomie County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 1:20 AM CDT (06:20 UTC)
- Expired
- Aug 10, 2011, 2:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Pottawatomie County, OK
The radar
The Norman radar (KTLX), 36 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 3144 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767
WUUS54 KOUN 100620
SVROUN
OKC125-100700-
/O.NEW.KOUN.SV.W.0501.110810T0620Z-110810T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 200 AM CDT
* AT 119 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM NEAR DALE...MOVING EAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE AYDELOTTE...BETHEL ACRES...DALE...
EARLSBORO...JOHNSON...MCLOUD...PINK...SHAWNEE AND TECUMSEH.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 174 AND 193.
&&
LAT...LON 3541 9677 3540 9678 3522 9678 3522 9714
3547 9714 3547 9690 3546 9677
TIME...MOT...LOC 0619Z 265DEG 35KT 3536 9702
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:29 AM CDT, 51 minutes earlier.
Area forecast discussion, Aug 10, 12:29 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1229 AM CDT WED AUG 10 2011 .AVIATION... /06Z TAFS/ SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT TERMINALS ACROSS CENTRAL AND SW OK INCLUDING THE KPNC... KOKC... KOUN AND KLAW TERMINALS THROUGH 09Z. OUTSIDE OF THUNDERSTORM AREAS... GENERALLY VFR CONDITIONS WILL PREVAIL. WINDS WILL BE VARIABLE IN DIRECTION THROUGH 12Z DUE TO NUMEROUS LINGERING OUTFLOW BOUNDARIES. A COLD FRONT IS FORECAST TO MOVE THROUGH NORTHERN AND CENTRAL OKLAHOMA BY WEDNESDAY AFTERNOON RESULTING IN ANOTHER CHANCE OF SHOWERS AND T-STORMS. && .PREV DISCUSSION... /ISSUED 921 PM CDT TUE AUG 9 2011/ UPDATE... RAISED POPS FOR THIS EVENING ACROSS NORTHERN AND WEST CENTRAL OK FOR STORMS THAT HAVE HELD TOGETHER REASONABLY WELL AS THEY MOVED EAST OUT OF THE TEXAS PANHANDLE... AND ALSO FOR NEW STORM DEVELOPMENT ACROSS NORTH CENTRAL OK. MEANWHILE MONITORING THE SE PROGRESS OF STRONG STORMS IN CENTRAL KS WHICH COULD ALSO AFFECT PORTIONS OF NORTH CENTRAL OK LATER TONIGHT. PREV DISCUSSION... /ISSUED 234 PM CDT TUE AUG 9 2011/ DISCUSSION... ISOLATED STORMS WILL BE POSSIBLE THIS AFTN/EARLY EVENING NEAR THE FRONT THAT EXTENDED FROM NEAR ADA... TO NEAR WICHITA FALLS AND QUANAH EARLY THIS AFTERNOON. IF STORMS DEVELOP... STRONG WINDS WILL BE A CONCERN. AN AREA OF SHOWERS/STORMS COULD ALSO DEVELOP IN THE PANHANDLES IN UPSLOPE FLOW. THESE STORMS COULD MOVE INTO WESTERN PORTIONS OF THE FA THIS EVENING. AN MCS DEVELOPING IN THE HIGH PLAINS OF NE/KS COULD ALSO MOVE INTO PORTIONS OF THE FA OVERNIGHT INTO WEDNESDAY. THE DEVELOPMENT OF AN MCS COULD BE AIDED BY A MID-LEVEL SHORTWAVE THAT WILL ALSO BRING A COLD FRONT INTO THE FA WEDNESDAY. CLOUD COVER AND FRONTAL PASSAGE ALONG WITH MAYBE RAIN WILL HELP HOLD THE TEMPS DOWN A BIT ONCE AGAIN WEDNESDAY ACROSS A GOOD PART OF THE FA.... EXCEPT IN SOUTHERN OK/WESTERN NORTH TEXAS WHERE HOT TEMPERATURES ARE EXPECTED AGAIN TOMORROW AFTN. WILL ALLOW THE HEAT ADVISORY FOR CENTRAL PORTIONS OF THE FA DROP THIS EVENING BUT CONTINUE WITH THE ADVISORY IN SOUTHERN PORTIONS OF THE FA FOR THE NEXT FEW DAYS WHERE A COOL OFF IS LESS LIKELY TO OCCUR. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. MOST OF THE ACTIVITY WILL BE OVERNIGHT WITH THUNDERSTORM COMPLEXES. HOWEVER... ADDITIONAL SHOWERS/STORMS MAY DEVELOP IN AFTN HOURS DUE TO ANY OUTFLOW BOUNDARIES FROM THE OVERNIGHT CONVECTION. MODELS SHOW ANOTHER COLD FRONT MOVING ACROSS THE FA SATURDAY WHICH COMBINED WITH RAIN/CLOUDS WILL CONTINUE TO KEEP THE TEMPERATURES FROM HEATING UP TO THE VERY HOT/EXCESSIVE HEAT CONDITIONS WE HAVE SEEN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 95 74 100 / 20 20 20 20 HOBART OK 73 100 73 102 / 20 20 20 10 WICHITA FALLS TX 78 106 78 105 / 20 10 10 10 GAGE OK 66 93 69 98 / 20 20 20 20 PONCA CITY OK 69 88 72 97 / 30 20 20 20 DURANT OK 76 104 77 101 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR OKZ033>048-050>052. TX...HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR TXZ083>090. && 32/25/32
Hazardous weather outlook, Aug 9, 10:00 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT TUE AUG 9 2011
OKZ004>048-050>052-TXZ083>090-101700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1000 PM CDT TUE AUG 9 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND OVERNIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH TONIGHT
WITH A SMALL NUMBER OF STORMS POSSIBLY REACHING SEVERE LEVELS.
DISCUSSION...
SCATTERED STORMS MOVING EAST ACROSS PORTIONS OF WESTERN AND NORTHERN
OKLAHOMA TONIGHT WILL LIKELY PRODUCE GUSTY WINDS AND SMALL HAIL.
STRONG WINDS WITH A SMALL NUMBER OF STORMS COULD REACH SEVERE
LEVELS. FREQUENT CLOUD TO GROUND LIGHTNING COULD ALSO POSE A THREAT
OF IGNITING WILD FIRES ESPECIALLY IN AREAS THAT RECEIVE LESS RAIN.
OTHER STORMS ACROSS CENTRAL KANSAS MAY ALSO MOVE INTO PARTS OF NORTH
CENTRAL OKLAHOMA LATE TONIGHT PRODUCING STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
AFTER REACHING THE TRIPLE DIGITS TUESDAY AFTERNOON... TEMPERATURES
OVER PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WILL REMAIN
RELATIVELY WARM OVERNIGHT. A HEAT ADVISORY REMAINS IN EFFECT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
LOW TO MODERATE THUNDERSTORM CHANCES WILL PERSIST INTO THE
WEEKEND... WITH THE POSSIBILITY OF STORMS DEVELOPING NEAR ANY
OUTFLOW BOUNDARIES OR WEAK FRONTS. ADDITIONAL STORMS DEVELOPING OVER
THE WESTERN HIGH PLAINS COULD ALSO APPROACH THE AREA DURING THE
OVERNIGHT HOURS.
OTHER HAZARDOUS WEATHER...
THE HOT AIRMASS WILL PERSIST IN MUCH OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS.
DRY VEGETATION WILL KEEP WILDFIRE POTENTIAL HIGH IN LOCATIONS THAT
DO NOT RECEIVE SIGNIFICANT RAIN THIS WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.
CJSIn the hours before
Special weather statement, Aug 10, 12:54 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1254 AM CDT WED AUG 10 2011
OKZ012-013-100615-
GARFIELD OK-NOBLE OK-
1254 AM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES.
AT 1255 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHWEST OF CERES TO HAYWARD...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3656 9688 3655 9690 3655 9693 3653 9695
3653 9698 3649 9703 3640 9703 3621 9720
3621 9767 3659 9732 3658 9688
30Local storm report, Aug 10, 12:55 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST CASHION 35.80N 97.68W
08/10/2011 E60 MPH KINGFISHER OK LAW ENFORCEMENT
&&
MALocal storm report, Aug 10, 12:59 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1259 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG 1 S LAKE HEFNER 35.57N 97.61W
08/10/2011 OKLAHOMA OK PUBLIC
ESTIMATED 60 TO 70 MPH WINDS. SMALL TREES AND STREET
SIGNS BLOWN DOWN.
&&
MALocal storm report, Aug 10, 1:08 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
108 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM TSTM WND GST 2 SE GUTHRIE 35.86N 97.40W
08/10/2011 M62 MPH LOGAN OK ASOS
&&
MASpecial weather statement, Aug 10, 1:12 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
112 AM CDT WED AUG 10 2011
OKZ029-030-100630-
CLEVELAND OK-POTTAWATOMIE OK-
112 AM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHEAST CLEVELAND AND
NORTHERN POTTAWATOMIE COUNTIES.
AT 112 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST
CLEVELAND COUNTY...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3532 9678 3525 9719 3533 9722 3538 9723
3538 9714 3545 9714 3547 9685 3546 9680
3535 9678
CJSSpecial weather statement, Aug 10, 1:15 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 115 AM CDT WED AUG 10 2011 OKZ028>030-100630- CLEVELAND OK-MCCLAIN OK-POTTAWATOMIE OK- 115 AM CDT WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN CLEVELAND...EASTERN MCCLAIN AND SOUTHWEST POTTAWATOMIE COUNTIES. AT 115 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAYNE...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... LAT...LON 3486 9698 3486 9738 3506 9740 3509 9706 CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:25 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 35 min |
| Aug 9, 8:58 PM CDT | Special Weather Statement | OUN | Beckham | 32 min |
| Aug 9, 9:05 PM CDT | Special Weather Statement | OUN | Harper | 10 min |
| Aug 9, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Roger Mills, Washita | 47 min |
| Aug 9, 9:24 PM CDT | Special Weather Statement | OUN | Harper | 21 min |
| Aug 9, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 26 min |
| Aug 9, 9:40 PM CDT | Special Weather Statement | OUN | Ellis | 20 min |
| Aug 9, 9:55 PM CDT | Special Weather Statement | OUN | Woodward | 20 min |
| Aug 9, 10:01 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Kiowa, Washita | 44 min |
| Aug 9, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 42 min |
| Aug 9, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Comanche, Greer, Kiowa, Washita | 63 min |
| Aug 9, 10:16 PM CDT | Special Weather Statement | OUN | Custer | 14 min |
| Aug 9, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 38 min |
| Aug 9, 10:28 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble | 32 min |
| Aug 9, 10:40 PM CDT | Special Weather Statement | OUN | Noble | 20 min |
| Aug 9, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 47 min |
| Aug 9, 11:33 PM CDT | Special Weather Statement | OUN | Alfalfa | 27 min |
| Aug 9, 11:43 PM CDT | Special Weather Statement | OUN | Canadian | 17 min |
| Aug 9, 11:44 PM CDT | Special Weather Statement | OUN | Comanche | 16 min |
| Aug 9, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 43 min |
| Aug 9, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 38 min |
| Aug 10, 12:08 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 22 min |
| Aug 10, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 42 min |
| Aug 10, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 34 min |
| Aug 10, 12:38 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 22 min |
| Aug 10, 12:51 AM CDT | Special Weather Statement | OUN | McClain | 24 min |
| Aug 10, 12:54 AM CDT | Special Weather Statement | OUN | Noble | 21 min |
| Aug 10, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 47 min |
| Aug 10, 1:12 AM CDT | Special Weather Statement | OUN | Pottawatomie | 18 min |
| Aug 10, 1:15 AM CDT | Special Weather Statement | OUN | McClain | 15 min |
| Aug 10, 1:38 AM CDT | Special Weather Statement | OUN | Lincoln | 22 min |
| Aug 10, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne, Pottawatomie, Seminole | 47 min |
| Aug 10, 3:34 AM CDT | Special Weather Statement | OUN | Cleveland | 11 min |
| Aug 10, 3:38 AM CDT | Special Weather Statement | OUN | Hughes | 22 min |
| Aug 10, 4:07 AM CDT | Special Weather Statement | OUN | Hughes | 23 min |
| Aug 10, 4:29 AM CDT | Special Weather Statement | OUN | Hughes | 16 min |
| Aug 10, 4:51 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 39 min |
| Aug 10, 5:16 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 44 min |
| Aug 10, 5:34 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Seminole | 11 min |
| Aug 10, 5:50 AM CDT | Special Weather Statement | OUN | Hughes | 10 min |
| Aug 10, 5:58 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 47 min |
| Aug 10, 6:48 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Garfield, Grant, Kay, Kingfisher and 5 more | 42 min |
| Aug 10, 7:27 AM CDT | Special Weather Statement | OUN | Canadian, Logan, Oklahoma | 33 min |
| Aug 10, 8:09 AM CDT | Special Weather Statement | OUN | Beckham, Caddo, Grady, Washita | 51 min |
| Aug 10, 9:26 AM CDT | Special Weather Statement | OUN | Kay | 19 min |
| Aug 10, 6:44 PM CDT | Special Weather Statement | OUN | Payne | 16 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.